MAUDE Adverse Event Report: ACIST MEDICAL SYSTEMS, INC. ACIST; INJECTOR AND SYRINGE, ANGIOGRAPHIC

ACIST MEDICAL SYSTEMS, INC. ACIST; INJECTOR AND SYRINGE, ANGIOGRAPHIC
Model Number CVI
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Air Embolism (1697)
Date of Event 02/18/2025
Type of Reportable Event Serious Injury
Event or Problem Description
During a cardiac catheterization for a patient presenting with chest pain, six minutes after the start of the procedure, air was injected into the patient's right coronary artery (rca).The patient experienced hypotension and ventricular fibrillation.The patient was stable after defibrillation performed.
 
Additional Manufacturer Narrative
The acist angiographic injection system, model: cvi, serial number: (b)(6) was requested by acist but has not yet been returned to acist.The consumables used during the event were discarded by the user facility and the lot numbers are not known.The cine-angiograms have not been returned for evaluation.The acist medical advisory board member provided the following clinical assessment: the report describes an air injection in the right coronary artery, followed by ventricular fibrillation that responded to defibrillation shock.It is difficult to draw further conclusions based on the report alone.Although the injection was midway through the case, it was an injection in the right coronary artery (rca).So, it is possible that this was the first injection through the rca catheter, which increases the likelihood that the air came from incompletely evacuated air of the catheter or tubing/tuohy.The amount of air injected is also not described.If only a single bubble was injected, this is less likely to be the cause of the ventricular fibrillation.If the cine-angiograms become available, further medical assessment will be provided.Upon completion of the investigation, acist will submit the follow-up report.
 
Additional Manufacturer Narrative
The acist angiographic injection system, model cvi, system serial number (b)(6), was received for evaluation on april 8, 2025.The injection system was functionally tested and met the pre-established specifications.There was no evidence of device malfunction related to the reported event.The instructions for use have been reviewed and no inadequacies were identified regarding warnings, contraindications, and the directions/conditions for use of the device.Per the acist cvi user's manual, the air column detect sensor is designed to aid the user in the detection of air columns in the injection line, but it is not designed to replace the vigilance and care required of the operator in visually inspecting for air and clearing air from the entire patient kit and angiographic catheter.The air column detect mechanism is to be used in conjunction with and to complement the user's other procedures for preventing air injections.This report is closed.

Brand Name
ACIST
Common Device Name
INJECTOR AND SYRINGE, ANGIOGRAPHIC
Manufacturer (Section D)
ACIST MEDICAL SYSTEMS, INC.
7905 fuller road
eden prairie MN 55344
Manufacturer (Section G)
ACIST MEDICAL SYSTEMS, INC.
7905 fuller road
eden prairie MN 55344
Manufacturer Contact
teresa butler
7905 fuller road
eden prairie, MN 55344
9529959300
MDR Report Key21692376
Report Number2134243-2025-00008
Device Sequence Number9234141
Product Code DXT
UDI-Device Identifier40841716101876
UDI-Public(01)40841716101876(11)23121
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K010390
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCVI
Device Catalogue Number014657
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/23/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/25/2025
Supplement Report FDA Received Date04/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/12/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ASA.; CRESTOR.; IMDUR.; ISOVUE 370 100 ML SINGLE DOSE.; LASIX.; LOPRESSOR.; NORVASC.; PLAVIX.; RANEXA.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Life Threatening;
Patient Age68 YR
Patient SexMale
Patient Weight82 KG